Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 10, NWS Brownsville, TX

July 18, 20078 counties in Texas

NWS Brownsville, TX issued this flash flood watch at Jul 18, 2007, 2:10 AM CDT for 8 counties in Texas. It took effect at Jul 18, 2007, 8:00 AM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 2:10 AM CDT (07:10 UTC)
In effect from
Jul 18, 2007, 8:00 AM CDT
Expired
Jul 19, 2007, 8:00 PM CDT
In force
36 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 1:57 PM CDT, 12 hours 13 minutes earlier.

Area forecast discussion, Jul 17, 1:57 PM CDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CDT TUE JUL 17 2007

.DISCUSSION...ABUNDANT MOISTURE COMBINED WITH POCKETS OF VORTICITY
MOVING THROUGH THE AREA WILL CONTINUE THE THREAT FOR THUNDERSTORMS
WITH HEAVY RAINFALL.  CONVECTION IS CURRENTLY LOCATED OVER THE
MEXICAN GULF WATERS AND IS MOVING TO THE NORTH.  COASTAL AREAS OF
DEEP SOUTH TEXAS AS WELL AS THE LOWER TEXAS COASTAL WATERS WILL SEE
THE THREAT FOR HEAVY RAIN INCREASE OVER THE NEXT FEW HOURS DUE TO
THIS ACTIVITY.  A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT.
ADDITIONAL HEAVY RAINFALL IS POSSIBLE ON WEDNESDAY BEFORE MOISTURE
DECREASES AND POPS BEGIN TO DIMINISH INTO THE SLIGHT CHANCE TO
CHANCE CATEGORY.  HAVE GONE FAIRLY CLOSE TO MEX GUIDANCE THROUGH THE
PERIOD FOR TEMPS AND POPS.
&&

.MARINE...BUOY020 REPORTED SOUTHEAST WINDS 6 TO 8 KTS AND SEAS AT 5
FT.  MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS
COASTAL WATERS THROUGH THE END OF THE WEEK. AN UPPER LEVEL LOW ALONG
THE DEEP SOUTH TEXAS COASTLINE WILL CONTINUE TO CAUSE SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE WEEK.  HIGH PRESSURE WILL BUILD
INTO THE AREA BY THE WEEKEND CAUSING A DRIER AND MORE STABLE
AIRMASS.
&&

.AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY
SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT
TO MODERATE FROM THE SOUTHEAST THROUGH WEDNESDAY AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  86  78  87 /  30  60  30  50
BROWNSVILLE          76  87  76  90 /  30  60  30  50
HARLINGEN            76  88  75  90 /  30  60  30  50
MCALLEN              75  90  75  91 /  30  60  30  50
RIO GRANDE CITY      76  91  75  93 /  30  60  30  50
SOUTH PADRE ISLAND   78  85  77  86 /  30  60  30  50
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES UNTIL MIDNIGHT.
&&

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...65/GF
HMT/MESOSCALE.....VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 17, 4:17 AM CDT, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT TUE JUL 17 2007

TXZ248>257-181100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
417 AM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW PRESSURE TROUGH LOCATED
OVER THE WESTERN GULF OF MEXICO WILL PRODUCE A CHANCE FOR SHOWERS
AND ISOLATED THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS AT TIMES
THROUGH TONIGHT. THE HEAVIER SHOWERS OR THUNDERSTORMS MAY PRODUCE
LOCALIZED FLOODING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE
DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE
LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS
DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER LEVEL LOW PRESSURE TROUGH LOCATED OVER THE WESTERN GULF OF
MEXICO WILL CONTINUE TO PRODUCE A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS AT TIMES THROUGH
WEDNESDAY AND THURSDAY. THE HEAVIER SHOWERS OR THUNDERSTORMS MAY
PRODUCE LOCALIZED FLOODING. IF YOU ENCOUNTER WATERS OF UNKNOWN
DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN
THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN.
ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY.

MARTIN

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.